Ann Clin Case Rep | Volume 7, Issue 1 | Case Report | Open Access

Multisystem Inflammatory Syndrome in Children Following COVID-19 Vaccine (Pfizer-BioNTech BNT162b2): A Case Report

Jo KJ, Kim T, Lim JK, Kim YA and Park SE*

Department of Pediatrics, Pusan National University Children’s Hospital, Republic of Korea

*Correspondance to: Park SE 

Fulltext PDF

Abstract

Although Coronavirus Disease 2019 (COVID-19) vaccines have been associated with a low incidence of Multisystem Inflammatory Syndrome in Children (MIS-C), several MIS-C cases following COVID-19 vaccination have been reported globally. Here, we report a case of persistent fever, mucocutaneous inflammation, and elevated inflammatory markers after COVID-19 vaccination. A previously healthy 13-year-old boy presented with fever and headache for two days. He had received a second dose of COVID-19 vaccine (Pfizer-BioNTech BNT162b2) approximately nine weeks prior. Laboratory tests revealed elevated levels of inflammatory markers and Echocardiography revealed normal ventricular function and a normal coronary artery. He had no history of diagnosis of COVID-19, and the severe acute respiratory syndrome coronavirus-2 reverse transcriptase polymerase chain reaction result was negative. After admission, the patient developed a skin rash, bilateral conjunctival injection, abdominal pain, and hypotension. Based on diagnostic criteria, MIS-C was strongly suspected. We initiated intravenous gamma globulin and methylprednisolone. Following treatment, the symptoms improved, and inflammatory markers decreased. We report the first Korean child who developed MIS-C following COVID-19 vaccination.

Keywords:

Coronavirus Disease 2019 (COVID-19); COVID-19 vaccination; Multisystem inflammatory syndrome; Children

Citation:

Jo KJ, Kim T, Lim JK, Kim YA, Park SE. Multisystem Inflammatory Syndrome in Children Following COVID-19 Vaccine (Pfizer-BioNTech BNT162b2): A Case Report. Ann Clin Case Rep. 2022; 7: 2199..

Subscribe to Our Newsletter